Indiana, 2013Lightning Strike in Indiana, July 20, 2013
July 20, 2013 · NWS IWX · 1 event in 1 county or zone
A cold front moved through northern Indiana during the early morning hours of July 20th. Scattered thunderstorms developed along the front, but remained below severe limits.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through northern Indiana during the early morning hours of July 20th. Scattered thunderstorms developed along the front, but remained below severe limits. A report of a residence in Laotto being struck by lightning was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 20, 12:52 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 20, 12:52 AM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
152 AM EDT SAT JUL 20 2013
.SYNOPSIS...
ISSUED AT 146 PM EDT FRI JUL 19 2013
SOUTHWEST WINDS IN ADVANCE OF A COLD FRONT WILL KEEP THE HOT AND
HUMID CONDITIONS IN PLACE ACROSS THE REGION THROUGH THIS EVENING.
THE APPROACHING COLD FRONT WILL INTERACT WITH THE WARM AND MOIST
AIR MASS TO PRODUCE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FROM
THIS AFTERNOON THROUGH TONIGHT. SCATTERED THUNDERSTORMS MAY
LINGER INTO SATURDAY BEFORE DRIER AIR BUILDS INTO THE REGION
BEHIND THE FRONT BY SATURDAY NIGHT.
&&
.UPDATE...
ISSUED AT 703 PM EDT FRI JUL 19 2013
CLUSTER OF TSTMS ALONG PRE-FRONTAL TROF OVER SE MI SHOULD STAY TO
THE NE OF OUR CWA. A SECOND PRE-FRONTAL TROF APPEARS TO BE MOVG EAST
ACROSS LAKE MICHIGAN ATTM... BUT CAPE HAS BEEN DECREASING AHEAD
OF THIS FEATURE SO DOUBTFUL IF TSTMS WILL DEVELOP ALONG IT. TSTMS
HAVE BEEN DEVELOPING ALONG THE CDFNT FROM NRN LWR MI SW ACROSS SRN
WI INTO ERN IA AND CAPE INCREASING OVER NRN IL AHEAD OF THE
FRONT. LATEST HIGH RES MODELS CONT TO SUGGEST TSTMS WILL DEVELOP
INTO A LINE AND CROSS OUR AREA TONIGHT. THIS SCENARIO SEEMS
REASONABLE BUT MODELS APPEAR A BIT FAST ON EVOLUTION. WILL UPDATE
HOURLY WX GRIDS SOON TO DELAY LIKELY POPS IN THE NW PORTION OF THE
CWA UNTIL ABOUT 03Z... WITH CONTINUATION OF EARLIER TREND OF
INCRSG THE POPS SEWD WITH A LINE EXPECTED TO DVLP OVERNIGHT.
HEAT/WIND ON DOWNWARD TREND AS EXPECTED AND NPW/MWW/CFW HEADLINES
WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 00Z.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 429 PM EDT FRI JUL 19 2013
CONTINUING TO MONITOR SEVERE WEATHER POTENTIAL LATE THIS
AFTERNOON THROUGH THE EVENING AS A WARM UNSTABLE AIR MASS IN PLACE
ACROSS THE REGION YIELDING ML CAPES AA 2500 J/KG. MODELS CONTINUE
TO INDICATE CONVECTION FIRING ALONG PRUE FRONTAL TR OF CURRENTLY
FROM CENTRAL IOWA NORTHEAST TO GREEN BAY AND UPPER MI AND MOVE
INTO THE AREA LATE THIS AFTERNOON INTO EARLY EVENING. STRONG COLD
FRONT W/ A POTENT UPPER TR OF WITH SWING SOUTHEAST AND MERGE WITH
THIS PRUE FRONT TR OF/WIND SHIFT...AND MOVE SOUTHEAST ACROSS THE
AREA THROUGH SATURDAY MORNING.
HI RES MODELS CONTINUE TO STRUGGLE WITH ONGOING CONVECTION AND
SUBSEQUENT SOLUTIONS. ANY STORMS ACROSS THE AREA EXPECTED TO
STRUGGLE AS BETTER FORCING REMAINS NORTHWEST OF THE AREA. PRECIP
CHANCES EXPECTED TO INCREASE ACROSS THE AREA AS THE FRONT
APPROACHES...WITH EFFECTIVE BULK SHEAR VALUES OF 25-30 KTS AND
DECENT SFC CONVERGENCE. HOWEVER...TIMING IS BECOMING UNFAVORABLE
WITH THE COINCIDENCE OF BEST SHEAR AND INSTABILITY...AS LOSS OF
DIURNAL HEATING EXPECTED TO STABILIZE THE ATMOSPHERE BY THE TIME THE
BEST FORCING/SHEAR ARRIVES THIS EVENING. CONTINUED TO TREND POPS
INCREASING ACROSS NORTHWESTERN AREAS THROUGH 00Z. RIGHT NOW...BEST
CHANCE FOR SEVERE STORMS WILL BE FROM THE 00Z-04Z TIME FRAME ACROSS
NORTHERN AREAS...BUT ONLY CONDITIONAL UPON ADEQUATE FORCING/SHEAR
COINCIDING WITH WANING...ALBEIT APPRECIABLE INSTABILITY. MAIN
THREATS WILL INCLUDE DAMAGING WINDS...WITH MODEST LOW/MID LEVEL FLOW
ACROSS NORTHERN AREAS...INCREASING MID LVL LAPSE RATES AND DC APE
VALUES FROM 800-1200.
EXPECT COVERAGE OF STORMS TO BECOME MORE SCATTERED THROUGH THE
OVERNIGHT AS THE FRONT MOVES SOUTH ACROSS THE AREA WITH STABILIZING
CONDITIONS. REFLECTED THIS GRADUAL LOWERING TO HIGH CHANCE POPS
THROUGH THE OVERNIGHT. FRONT WILL SLIP INTO THE SOUTHERN PART OF THE
AREA BY SATURDAY MORNING. CONTINUED WITH CHANCE POPS ACROSS FAR
SOUTHERN AREAS AS MODESTLY UNSTABLE CONDITIONS SHOULD DEVELOP ALONG
AND SOUTH OF THE FRONT THROUGH THE DAY. NO MAJOR CHANGES TO
TEMPERATURES TONIGHT OR SATURDAY.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 429 PM EDT FRI JUL 19 2013
LONG WAVE PATTERN CONTINUES THE WEAKENING H5 RIDGE ACROSS THE
SOUTHEAST US AND AMPLIFYING OVER THE FOUR-CORNERS/SOUTHERN PLAINS
THROUGH THE LONG TERM.
WESTERLY FLOW WITH A SERIES OF EMBEDDED SHORTWAVES WILL HELP TO
REINFORCE BROAD TR OF OVER THE GREAT LAKES/EASTERN THIRD OF THE US
AND SHUNT MOISTURE AND INSTABILITY SOUTH AND EAST. WHILE INSTABILITY
WILL BE LESSENED IN THE EXTENDED...CANNOT RULE OUT IS OLD TO
SCATTERED CONVECTION WITH EACH TR OF/SHORTWAVE PASSAGE.
TIMING OF THESE FEATURES IS PROBLEMATIC. TEMPORAL AND SPATIAL
RESOLUTIONS DO NOT AFFORD ANY CONFIDENCE FOR TIMING THE
FORMATION/DURATION/INTENSITY OF CONVECTION THIS FAR OUT.
THE MOST NOTABLE CHANGE IN THE EXTENDED PERIOD IS THE SIGNIFICANTLY
LOWER TEMPERATURES. BY MID-WEEK SHOULD SEE TEMPERATURES AT OR BELOW
NORMAL FOR THIS TIME OF THE YEAR...ESPECIALLY DURING THE DAYTIME.
COOLER AIR WILL REMAIN IN PLACE THROUGH THE EXTENDED PERIOD.
ONLY EXPECT TO MAKE MINOR ADJUSTMENTS AND TWEAKS TO THE EXISTING
FORECAST GRIDS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 143 AM EDT SAT JUL 20 2013
SCATTERED SHOWERS AND THUNDERSTORMS LIKELY TO CONTINUE OVER THE
NEXT SEVERAL HOURS PARTICULARLY ACROSS FAR NORTH CENTRAL/NORTHEAST
INDIANA WHERE STRONGER FORCING PERSISTS. BEST LOW LEVEL MOISTURE
POOLING HAS OCCURRED IN ADVANCE OF THE COLD FRONT WITH MOST OF
CONVECTION ACROSS SOUTHERN LOWER MICHIGAN REMAINING AHEAD OF THE
FRONT. WITH SFC FRONT STILL WEST OF KSBN...POTENTIAL OF ADDITIONAL
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS PERSISTS THROUGH
ABOUT 09Z OR SO...BUT WITH COVERAGE EXPECTED TO BE LIMITED HAVE
CONFINED THUNDER MENTION TO VCTS. HAVE ALSO MAINTAINED 08Z-11Z
VCTS MENTION AT KFWA WITH MID/UPPER FORCING BECOME MORE
QUESTIONABLE WITH SOUTHWARD EXTENT AS SFC FRONT APPROACHES. FOCUS
FOR CONVECTION ON SATURDAY SHOULD REMAIN SOUTH OF TERMINALS AND
HAVE KEPT TAFS DRY THROUGH THE REMAINDER OF THE PERIOD WITH WINDS
BECOME NORTHWEST BEHIND THE FRONT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
UPDATE...JT
SYNOPSIS...FISHER
SHORT TERM...NG
LONG TERM...LEWIS
AVIATION...MARSILI
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 20, 12:18 AM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
118 AM EDT SAT JUL 20 2013
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-210530-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
118 AM EDT SAT JUL 20 2013 /1218 AM CDT SAT JUL 20 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT...ESPECIALLY ALONG
AND NORTH OF ROUTE 30. AN ISOLATED THUNDERSTORM MAY PRODUCE WIND
GUSTS TO 40 TO 50 MPH...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MAINLY ACROSS NORTHERN
INDIANA AND NORTHWEST OHIO.
THERE ARE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT...BUT AN ISOLATED
STRONG THUNDERSTORM IS POSSIBLE.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-210530-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
118 AM EDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TONIGHT
AN ISOLATED THUNDERSTORM IS POSSIBLE OVERNIGHT...BUT SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE ARE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 19, 10:53 PM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1153 PM EDT FRI JUL 19 2013
MIZ080-081-200445-
BRANCH MI-HILLSDALE MI-
1153 PM EDT FRI JUL 19 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN BRANCH AND
NORTHERN HILLSDALE COUNTIES...
AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UNION CITY...OR 12 MILES SOUTHEAST OF BATTLE
CREEK...MOVING EAST SOUTHEAST AT 45 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HILLSDALE...
LITCHFIELD...
JONESVILLE...
GIRARD...
SOUTH BUTLER...
ALLEN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4186 8436 4207 8527 4208 8526 4208 8437
TIME...MOT...LOC 0353Z 284DEG 43KT 4213 8511
MARSILI
Special weather statement, Jul 19, 11:13 PM EST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1213 AM EDT SAT JUL 20 2013
MIZ079-080-200445-
BRANCH MI-ST. JOSEPH MI-
1213 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH AND
NORTHWESTERN BRANCH COUNTIES...
AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF COLON...OR 9 MILES SOUTH OF
PORTAGE...MOVING EAST AT 40 MPH.
WINDS GREATER THAN 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
COLON...
UNION CITY...
MENDON...
LEONIDAS...
SHERWOOD...
MATTESON LAKE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4207 8495 4190 8505 4201 8565 4208 8563
4208 8501
TIME...MOT...LOC 0413Z 285DEG 35KT 4207 8550
MARSILISpecial weather statement, Jul 20, 12:00 AM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
100 AM EDT SAT JUL 20 2013
MIZ080-081-200545-
BRANCH MI-HILLSDALE MI-
100 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN BRANCH AND NORTHERN
HILLSDALE COUNTIES...
AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LITCHFIELD TO QUINCY
TO COLDWATER TO BRONSON...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
HILLSDALE...
QUINCY AND LITCHFIELD...
JONESVILLE...
READING...
MARBLE LAKE...LAKE OF THE WOODS AND ALLEN...
MOSCOW...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4207 8436 4191 8437 4182 8461 4187 8529
4202 8496 4208 8490 4208 8437
TIME...MOT...LOC 0500Z 276DEG 34KT 4206 8478 4201 8482
4197 8490 4188 8517
MARSILISpecial weather statement, Jul 20, 12:28 AM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
128 AM EDT SAT JUL 20 2013
INZ005-006-MIZ078-079-200615-
CASS MI-ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
128 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN CASS...SOUTHERN
ST. JOSEPH...NORTHWESTERN LAGRANGE AND NORTHEASTERN ELKHART
COUNTIES...
AT 127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHITE PIGEON...OR 14 MILES EAST OF SIMONTON
LAKE...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
STURGIS...
WHITE PIGEON...
SCOTT AND KLINGER LAKE...
HOWE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4184 8540 4168 8542 4170 8582 4184 8581
TIME...MOT...LOC 0528Z 274DEG 20KT 4175 8570
MARSILI
Special weather statement, Jul 20, 1:03 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 AM EDT SAT JUL 20 2013
INZ006-007-MIZ080-081-200630-
BRANCH MI-HILLSDALE MI-LAGRANGE IN-STEUBEN IN-
203 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN BRANCH...
SOUTHWESTERN HILLSDALE...STEUBEN AND EASTERN LAGRANGE COUNTIES...
AT 159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF FREMONT TO 8 MILES NORTHWEST OF ANGOLA TO 13 MILES WEST OF
ANGOLA...MOVING EAST AT 40 MPH.
WINDS GUSTS TO 45 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ANGOLA AND FREMONT...
COLDWATER LAKE AND SILVER LAKE...
CALIFORNIA AND GOLDEN LAKE...
RAY...LONG LAKE AND CLEAR LAKE...
MONTGOMERY...YORK AND BERLIEN...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4183 8478 4162 8481 4155 8485 4162 8530
4168 8520 4183 8517
TIME...MOT...LOC 0603Z 279DEG 34KT 4181 8506 4168 8509
4162 8521
MARSILILightning, Noble
- When
- July 20, 3:30 AM EST to 3:31 AM EST
- Where
- Noble County, 0.69 mi N of Laotto
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 41.290, -85.200
Local media and emergency management officials reported a home in Laotta was struck by lightning around 430 am EDT. A resident of the home was awakened by the noise associated with the lightning strike. Five to ten minutes later smoke and fire was reported. The lightning struck an underground gas line and sparked a fire in the home in the heating ducts. This then spread to the kitchen. Firefighters were able to get the fire quickly under control. Damage was estimated at $20,000.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, July 20, 20132 deaths · 2 events
- Rip Current in Florida, July 20, 20131 death · 1 injured · 1 event
- Tornado and Flash Flood in Ohio, July 20, 2013$7.4 million · EF1 · 3 events
- Flood and Heat in Rhode Island, July 20, 20131 death · $5,000 · 3 events
- Hail in South Dakota, July 20, 2013$15 million · 2.5 in hail · 10 events
- Flash Flooding and Debris Flow in California, July 20 to 22, 2013$291,000 · 0.5 in hail · 13 events
- Tornado and Flash Flood in Missouri, July 20 to 23, 2013$145,000 · EF0 · 26 events
- Hail and Damaging Wind in South Dakota, July 20, 2013$320,000 · 2 in hail · 6 events
- Flash Flooding and Damaging Winds in California, July 20 to 22, 2013$157,000 · 52 kt wind · 14 events
- Flash Flooding and Flooding in Ohio, July 20, 2013$44,000 · 56 kt wind · 17 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 20, 2013$47,000 · 50 kt wind · 8 events
- Flash Flooding and Flood in Indiana, July 20, 2013$40,000 · 56 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461077.